MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5584922
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spinal stenosis and degenerative disc disease and underwent minimally invasive spine (mis) fixation surgery at l4- s1 levels.During surgery, the tip of the driver broke.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Visually confirmed approximately ~4mm of instrument tip has been broken off, consistent with interface during usage.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Fracture surface analysis reveals a fairly flat fracture surface and circular material flow, consistent with torsional overload.The above findings are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8093417
Report Number1030489-2018-01514
Device Sequence Number19295415
Product Code LXH
UDI-Device Identifier00643169163041
UDI-Public00643169163041
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5584922
Device Lot NumberNM12L003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight86